Alert archive / Kentucky / Flash Flood Warnings in 1997
Flash Flood Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 3, 1997, 2:57 AM CST for Daviess County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 1997, 2:57 AM CST (08:57 UTC)
- Expired
- Mar 3, 1997, 7:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Daviess County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 030858 FFWPAH KYC059-031300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 257 AM CST MON MAR 3 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 700 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST KENTUCKY ...DAVIESS COUNTY AT 250 AM CST...RADAR ESTIMATED RAINFALL IN DAVIESS COUNTY KENTUCKY INDICATED ABOUT 1/2 INCH OF ADDITIONAL RAIN HAS FALLEN WITH UP TO ANOTHER 1/2 INCH POSSIBLE BEFORE DAYBREAK. THE DAVIESS COUNTY SHERIFF REPORTED PANTHER CREEK HAS CONTINUED TO RISE FROM THIS PAST WEEKEND'S HEAVY RAIN. THE ADDITIONAL RAINFALL WILL CAUSE FLASH FLOODING...ESPECIALLY ALONG AND NEAR PANTHER CREEK. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. PAUL W
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 3, 1:58 AM CST, 59 minutes earlier.
Area forecast discussion, Mar 3, 1:58 AM CST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CST MON MAR 3 1997 FORECAST CONCERN IS ENDING TIME OF PRECIP AND POTENTIAL CLEARING. MODELS ALL KEPT CURRENT SYSTEM TOO FAR SOUTH YESTERDAY AND TODAY THEY STILL KEEP MOISTURE TOO FAR SOUTH. NGM LOOKS A BIT BETTER ON LOW PLACEMENT AT 06Z. SATELLITE LOOPS WOULD SUGGEST COMMA CLOUD PATTERN WILL LIFT NORTHEAST DURING EARLY MORNING HOURS WITH RAIN ENDING FROM WEST TO EAST ACROSS THE FORECAST AREA. MODELS IN LINE WITH THIS TIMING AMD WILL SUGGEST WORDING ZONES ACCORDINGLY. PROBLEM IS WITH FFA. RAIN MAY NOT BE ENTIRELY OUT OF THE PICTURE BY ZONE PRESSTIME AND PER COORD WITH SDF MAY NEED TO LEAVE WATCH UP FOR W KY THRU EARLY MORNING. AM SKEPTICAL ABOUT MUCH CLEARING TODAY EAST OF MS RVR. FWC GUIDANCE AND CROSS SECTIONS INDICATE GRADUAL OVERCAST TO BROKEN TRANSITION TODAY. GROUND IS SUPER SATURATED IN THE SOUTHERN AREAS AND SUSPECT ANY BREAKS WOULD RESULT IN RAPID CU/SC RE-DEVELOPMENT. HOWEVER WILL GO ALONG WITH DECREASING CLOUD IDEA IN SEMO AND NORTHERN PARTS OF S IL. . THINK FWC HIGHS ARE A BIT WARM TODAY WITH POTENTIAL CLOUD COVER AND HIGH VALUES OF MOISTURE. SUGGEST TRIMMING A CAT OR SO IN CLOUDY AREAS.6 SDB
Nearby
Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.